MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941820500
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that deflation failure occurred.The 80%stenosed target lesion was located in the non tortuous and non calcified saphenous vein graft.A 5.00 x 20mm synergy xd drug-eluting stent was deployed at nominal pressure for treatment.Post stent deployment, it was observed that the balloon did not deflate properly and the balloon did not rewrap.After the balloon was deflated for one minute, an attempt was made to remove the balloon but it would not go back into the 6 fr guide catheter.An indeflator was attached and pulled negative pressure several times and the balloon was finally pulled back into the guide catheter and removed in partially inflated state to complete the procedure.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a synergy xd mr ous us 5.00 x 20mm stent delivery system was returned for analysis without the stent.An examination of the crimped stent found that the stent was not returned for analysis as it was successfully deployed at the lesion site.The balloon was reviewed, and it appeared to be in a deflated state with signs of positive pressure being applied to its cones noted.A visual and microscopic examination of the bumper tip showed no issues.A visual and tactile examination of the hypotube found multiple kinks along the length of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.The device was soaked overnight in a water bath at 37 degrees.The device was tracked without issues on a 0.0140 test guidewire and loaded without issues on a 6f test guidecatheter.An inflation/deflation test was performed using an encore device verified with a druck gauge to 16 atmospheres and the device inflated, maintained pressure, and deflated within 26 seconds as per instructions for use.No leaks, loss of pressure or any other damage was noted on the balloon.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12105173
Report Number2134265-2021-08456
Device Sequence Number17288284
Product Code NIQ
UDI-Device Identifier08714729981268
UDI-Public08714729981268
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2022
Device Model NumberH7493941820500
Device Lot Number0025648746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR